Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 14, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Feb 27, 2000, 2:31 PM EST for Charlton County, Ware County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2000, 2:31 PM EST (19:31 UTC)
- Expired
- Feb 27, 2000, 3:00 PM EST
- In force
- 29 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Charlton County, GA, Ware County, GA
The radar
The Moody AFB radar (KVAX), 69 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 271932 SVRJAX GAC049-299-272000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 231 PM EST SUN FEB 27 2000 THE NATIONAL WEATHER SERVICE IN IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHARLTON COUNTY IN SOUTHEAST GEORGIA WARE COUNTY IN SOUTHEAST GEORGIA * UNTIL 300 PM EST * AT 231 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 13 MILES WEST OF STEVEN FOSTER STATE PARK...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STEVEN FOSTER STATE PARK BY 245 PM EST... FOLKSTON AND HOMELAND BY 300 PM EST... PETERSON/SHASHJY NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 9:40 AM EST, 4 hours 51 minutes earlier.
Area forecast discussion, Feb 27, 9:40 AM EST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 940 AM EST SUN FEB 27 2000 SURFACE ANALYSIS SHOWS APPROACHING COLD FRONT OVER SE AL AND WRN FL PANHANDLE MOVING E. SHOWERS NOTED ALREADY ENTERING ATKINSON AND COFFEE COUNTIES. WHILE SHOWERS AND THUNDERSTORMS GENERALLY ON THE WEAK SIDE AT THIS TIME...ACTIVITY EXPECTED TO INCREASE AND CONTINUE AHEAD OF FRONT DUE TO AFTN HEATING. LI/S THIS AFTN CLOSE TO -4 MAY SUPPORT ISOL SEV THUNDERSTORMS...SO MENTION OF STRONG TSRA LOOKS GOOD. SHOWERS ALSO BEGINNING TO INCREASE OVER THE GULF OF MEXICO IN ADVANCE OF FRONT. AS FAR AS ZONES...MAY DO SOME UPWARD TWEAKING TO TEMPS AND REMOVE MENTION OF AFTN. POPS LOOK FINE BUT MAY ADJUST SLIGHTLY BY UPDATE TIME DEPENDING ON HOW ACTIVITY MOVES E. MARINE...CURRENT WINDS SHOW 10 KT WITH SEAS AROUND 3 FT. MODELS SHOW WINDS INCREASING TO NEAR 15-20 KT AROUND 00Z AND EVEN THEN SHOULD BE MOSTLY IN THE OFFSHORE WATERS. WILL TAKE DOWN SCEC HIGHLIGHT FOR THIS AFTN AND INSERT MENTION OF SHOWERS CURRENTLY OFFSHORE. FIRE WX...WITH COLD FRONT MOVING THROUGH THE CWA BY TONIGHT...DRYING WILL OCCUR THROUGH MON WITH MARGINAL DURATIONS OF RH NEAR 35 PERCENT...SO HAVE RAISED FIRE WX WATCH FOR INTERIOR NE FL AND SE GA. .JAX... GA...FIRE WX WATCH MON AFTN GAZ150-164 FL...FIRE WX WATCH MON AFTN FLZ020>023-030-031-035 ARS/RAM
In the hours before
Special weather statement, Feb 27, 11:45 AM EST, 2 hours 46 minutes before
AMZ435-450-452-454-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-272000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1145 AM EST SUN FEB 27 2000 A COLD FRONT THAT CURRENTLY STRETCHES THROUGH WESTERN GEORGIA...THE WESTERN FLORIDA PANHANDLE AND INTO THE GULF OF MEXICO WILL PASS OVER THE LOCAL REGION THIS AFTERNOON OR EVENING. SHOWERS AND THUNDERSTORMS WILL PRECEDE THIS FRONT AS IT MOVES EAST. A FEW OF THESE STORMS WILL POSSIBLY BE STRONG...ESPECIALLY OVER THE SUWANNEE RIVER VALLEY AND OVER PORTIONS OF SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. BRIEF HEAVY DOWNPOURS...SMALL HAIL AND LOCALLY GUSTY WINDS OF AROUND 40 MPH WILL BE POSSIBLE WITH SOME OF THESE STRONGER STORMS. DRIER AIR WILL FOLLOW THE PASSAGE OF THE FRONTAL BOUNDARY AND SKIES WILL BEGIN TO CLEAR FROM THE WEST THROUGH THE NIGHT. FOR ADDITIONAL INFORMATION...VI]SIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 2:10 PM EST | Severe Thunderstorm Warning | JAX | Clinch, Echols | 35 min |
| Feb 27, 3:41 PM EST | Severe Thunderstorm Warning | JAX | Camden, Glynn | 49 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.